Alert archive / Missouri / Red Flag Warnings in 2006

Red Flag Warning 16, NWS Springfield, MO

April 11, 200613 counties in Missouri

NWS Springfield, MO issued this red flag warning at Apr 11, 2006, 10:05 AM CDT for 13 counties in Missouri. It took effect at Apr 11, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2006, 10:05 AM CDT (15:05 UTC)
In effect from
Apr 11, 2006, 1:00 PM CDT
Expired
Apr 11, 2006, 6:44 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO

Counties Crawford County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Iron County, MO, Laclede County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Reynolds County, MO, Texas County, MO, Washington County, MO, Wright County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1970 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KSGF 111505
RFWSGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT TUE APR 11 2006

MOZ070>073-081>084-092-096-097-099-105-112315-
/O.NEW.KSGF.FW.W.0016.060411T1800Z-060412T0000Z/
PULASKI-PHELPS-CRAWFORD-WASHINGTON-LACLEDE-TEXAS-DENT-IRON-WRIGHT-
DOUGLAS-HOWELL-REYNOLDS-OZARK-
1005 AM CDT TUE APR 11 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. 

LOW PRESSURE OVER THE CENTRAL PLAINS AND SURFACE HIGH PRESSURE TO
THE EAST OF THE OZARKS WILL CREATE STRONG WINDS OVER THE REGION
THIS AFTERNOON. THE COMBINATION OF STRONG...GUSTY WINDS...WARM
TEMPERATURES AND DRY VEGETATION FROM THE ONGOING DROUGHT WILL
BE SUFFICIENT FOR EXPLOSIVE FIRE GROWTH THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS
IN THE FIELD OF THIS RED FLAG WARNING.

$$

HATCH
1 follow-up statement
000 
WWUS83 KSGF 112344
RFWSGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT TUE APR 11 2006


MOZ070>073-081>084-092-096-097-099-105-120045-
/O.CAN.KSGF.FW.W.0016.000000T0000Z-060412T0000Z/
PULASKI-PHELPS-CRAWFORD-WASHINGTON-LACLEDE-TEXAS-DENT-IRON-WRIGHT-
DOUGLAS-HOWELL-REYNOLDS-OZARK-
644 PM CDT TUE APR 11 2006

...RED FLAG WARNING IS CANCELLED...

SINCE WIND SPEEDS HAVE FALLEN BELOW 20 MPH AND RELATIVE HUMIDITIES
HAVE INCREASED TO AROUND 40 PERCENT...THE NATIONAL WEATHER
SERVICE IN SPRINGFIELD HAS CANCELLED THE RED FLAG WARNING FOR
CENTRAL AND SOUTH CENTRAL MISSOURI.

$$

TERRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 11, 6:50 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 11, 6:50 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 AM CDT TUE APR 11 2006

.DISCUSSION...
PREVIOUS DISCUSSION 330 AM.
MAIN CONCERNS ARE WINDS AND WILDFIRE POTENTIAL TODAY AND
THUNDERSTORM CHANCES TONIGHT AND AGAIN WEDNESDAY AFTERNOON/EVENING.

STRONG SURFACE LOW OVER SOUTHWEST NEB ATTM WILL SLOWLY MOVE EAST TO
THE NW CORNER OF MO BY EARLY THIS EVENING. THE PRESSURE GRADIENT IS
ALREADY SUPPORTING STRONG LOW LEVEL WINDS...50 KTS AT 925 MB AT KSGF
AND AND NEODESHA KS. GRADIENT WILL GET A BIT STRONGER DURING THE DAY
TODAY...FLIRTING WITH ADVISORY CRITERIA WIND...ESPECIALLY OVER THE
WESTERN CWA. MID AND HIGH CLOUDS AND A FAIRLY SHALLOW MIXED LAYER
DUE TO STRONG WARM AIR ADVECTION AT 850-800 MB WILL LIMIT THE GUSTS
TO AN EXTENT...BUT GUSTS UP TO 40 MPH WILL CERTAINLY BE POSSIBLE.
STRONGEST WINDS MAY ACTUALLY OCCUR MIDDAY...WHEN THE TOP OF THE
MIXED LAYER HAS WINDS OF 50-55KTS...BUT THEN DIMINISH SLIGHTLY BY
21-00Z. IT WONT HURT MY FEELINGS IF THE DAYSHIFT ENDS UP ISSUING A
SHORT FUSE WIND ADVISORY FOR WESTERN AND/OR NORTHERN PORTIONS OF THE
CWA...BUT BELIEVE THERE ARE ENOUGH MITIGATING FACTORS TO HOLD OFF
FOR NOW. IT WILL BE CLOSE.

MODEL/MOS DEW POINTS HAVE BEEN TERRIBLE THE LAST COUPLE OF DAYS. 06Z
PROGS FROM LAST NIGHT HAD MID 40S DEWPOINTS AT KSGF/KJLN FOR
TONIGHT...BUT WE REMAIN IN THE MID 30S. DEWPOINTS SEEM FAIRLY
HOMOGENEOUS ALL THE WAY INTO NORTHEAST TX...GENERALLY IN THE
LOWER-MIDDLE 40S TO THE RED RIVER...THEN FINALLY GETTING INTO THE
LOWER 50S OVER EASTERN TX. CANT SEE WHY THE MODELS CONTINUOUSLY
WANT TO RAISE OUR DEWPOINTS INTO THE 50S SO QUICKLY
TODAY...ESPECIALLY WHEN YOU CONSIDER WE WILL MIX OUT TO SOME EXTENT.
WENT WITH A COMBINATION OF NAM MIXED LAYER AVERAGE DEWPOINTS AND
HEDGED THEM A LITTLE LOWER BASED ON UPSTREAM OBSERVATIONS. STILL
HAVE DEWPOINTS REACHING THE LOW-MID 40S DURING THE AFTERNOON...WHICH
SHAVES A FEW DEGREES OFF OF THE LOWER NAM MOS GUIDANCE.

WHILE THERE ARE SEVERAL EMBEDDED SHORTWAVES IN THE MID LEVEL
SOUTHWEST FLOW OVER THE SOUTH CENTRAL AND SOUTHWEST U.S...BY FAR THE
MOST NOTABLE IS OVER SOUTHWEST UT ATTM...WHICH SHOWS UP NICELY IN
WATER VAPOR IMAGERY AND LIMITED AIRCRAFT DATA. NAM AND GFS HAVE A
DECENT HANDLE ON IT RIGHT NOW...AND EXPECT THAT IT WILL MOVE ENE
INTO EASTERN CO BY MIDDAY AND INTO EASTERN NEB/KS BY EARLY EVENING.
STOUT CAP OVER THE REGION WILL LIMIT THE EXTENT OF THE CONVECTION AS
THIS FEATURE MOVES NEAR OUR AREA. BETTER CHANCES FOR RAIN WILL BE
ALONG THE FRONT..CLOSER TO WHERE COOLER AIR ALOFT AND LIFT WILL
WEAKEN OR BREAK THE CAP LATE TODAY OR EARLY THIS EVENING...MAINLY
OVER NEB AND CENTRAL KS. I DO MAINTAIN A LOW POP IN OUR NORTHERN CWA
TONIGHT AS THE SHORTWAVE MOVES EAST THROUGH IA/NORTHERN MO...AND THE
WEAK SURFACE FRONT EDGES INTO THE WESTERN CWA. THERE MAY ALSO BE
SOME DIURNAL DEVELOPMENT ALONG THE FRONTAL TROUGH WEDNESDAY
AFTERNOON AND EARLY EVENING OVER THE EASTERN CWA...BUT BELIEVE LOW
LEVEL MOISTURE IS PROBABLY OVERDONE...RESULTING IN MODEL CAPES THAT
ARE TOO HIGH...SBCAPES 2000-2500 J/KG WITH PROGGED SURFACE DEWPOINTS
IN THE LOWER 60S. HOWEVER...WEAK CONVERGENCE ALONG THE FRONT AND
SOME INSTABILITY SHOULD RESULT IN SOME SCATTERED CONVECTION...AND
MAINTAIN SOME POPS IN SOUTH CENTRAL MO FOR WEDNESDAY
AFTERNOON-EVENING.

UNSEASONABLY WARM TEMPERATURES CAN BE EXPECTED INTO THE WEEKEND.
WITH A FLAT UPPER RIDGE AXIS OVER THE REGION AND GUSTY SOUTHWEST
WINDS...TEMPERATURES SHOULD BE IN THE 80S AREA WIDE THURSDAY AND
FRIDAY.

THE ECMWF AND GFS EJECT A STRONG NEGATIVELY TILTED 500 MB TROUGH
NORTHEAST THROUGH THE CENTRAL PLAINS LATE SATURDAY...WITH FAIRLY
GOOD AGREEMENT. CAPPING AND DRY AIR MAY LIMIT CONVECTION THIS FAR
SOUTH...BUT WIND FIELDS WITH HEIGHT CERTAINLY LOOK INTERESTING. DSA

&&

.FIRE WEATHER...
EARLY MORNING RAOB INDICATED STRONG WINDS JUST ABOVE THE SURFACE AT
45 KTS. HOWEVER...RH FIELDS REMAIN FAIRLY MODERATE IN THE 40 TO 45%
FROM THE SURFACE TO ROUGHLY 4000 ABOVE THE SURFACE. ONLY IF WE MIX
TO 5000/6000 TODAY WILL RH FIELD LOWER INTO THE 20% RANGE WHICH
WILL CAUSE A CRITICAL FIRE DANGER. HAVE OPTED TO HIGHLIGHT WILDFIRE
DANGER DUE TO THE DROUGHT CONDITIONS...AND WIND SPEEDS LIKELY
INCREASING TO 20 TO 30 MPH (SUSTAINED) BY MID MORNING. A FEW GUSTS
OF 35/40 MPH WILL BE COMMON IN THE UNPROTECTED AREAS OF THE OZARKS
AND SOUTHEAST KANSAS. JLT

&&

.AVIATION...

FOR THE 12Z TAFS...EARLY MORNING SOUNDING INDICATED 45 KTS FROM 195
DEGREES AT 2000. LOW LEVEL WIND SHEAR WILL LIKELY CONTINUE UNTIL
ENOUGH MIXING TAKES PLACE THROUGH LATE MORNING. LATER SHIFTS WILL
NEED TO UPDATE WIND SPEEDS IF WE MIX WELL ABOVE THE H90 RANGE. NO
OTHER AVIATION CONCERNS AS WINDS WILL SLOWLY DECREASE THIS
EVENING...THEN BECOME WESTERLY BY WEDNESDAY MORNING. A FRONTAL
BOUNDARY WILL MOVE ACROSS THE AREA AFTER THE 12Z TIME PERIOD. A FEW
MORE LOW/MID CLOUDINESS WILL LIKELY DEVELOP AFTER MIDNIGHT AS THE
FRONT APPROACHES. JLT
&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 11, 5:48 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 AM CDT TUE APR 11 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
548 AM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SOUTH TO SOUTHWEST WINDS GUSTING TO 30 TO 40 MPH WILL OCCUR FROM
MID MORNING THROUGH THIS AFTERNOON. THE WINDS COUPLED WITH DRY
VEGETATION AND MODERATELY LOW HUMIDITY WILL LEAD TO A HEIGHTENED
WILDFIRE DANGER ACROSS THE REGION TODAY.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER
CENTRAL MISSOURI AND SOUTHEAST KANSAS TONIGHT...MAINLY NORTH OF A
LINE FROM GIRARD TO SALEM. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL MISSOURI
WEDNESDAY AFTERNOON AND EARLY EVENING ALONG A WEAK FRONT.
ISOLATED STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE
POSSIBLE.

A STRONG WEATHER SYSTEM IS EXPECTED TO MOVE NORTHEAST THROUGH THE
CENTRAL PLAINS LATE SATURDAY BRINGING ANOTHER CHANCE FOR
THUNDERSTORMS. SEVERE STORMS WILL BE POSSIBLE... BUT THAT WILL
HIGHLY CONDITIONAL BASED ON THE GENERAL STORM TRACK...MOISTURE
AVAILABILITY...ALONG WITH CAPPING AND AVAILABLE INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

Nearby

Red Flag Warnings in Missouri, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.